Ask The Doctor > Questions & Answers > Late period birth control question

Late period birth control question

Patient: Hi. My last period was a few days before christmas. In early January I went on birth control (a mini pill) for just 2 days before I determined the side effects were not worth it. It make me feel lousy. Anyway, I have always been TERRIBLE about keeping up with my period because its not always on schedule and I was a virgin until 2 months ago. But now my period is a few days late and I’m really scared. I have terrible anxiety so I make my boyfriend use a condom every single time plus he usually pulls out (in addition). I know you can’t tell me there is a zero percent chance I’m pregnant… but could the late period be due to the 2 days of hormones earlier this month? I’m 21 if that helps.

 

 

Symptoms: Late period (by a few days)

 

 

Doctor: Hello,Thanks for the queryThere is a possibility that the delay in your cycles could be due to the pills. Though the y were taken for 2 days only, they are hormonal pills and hence interfere with the body hormones bringing about changes in the cycle pattern.You may wish to do urine pregnancy test to confirm if you are pregnant or not. In case negative, there is nothing much to worry, wait for your cycles for a week. In case they delay beyond a week, consult a gynecologist, you may need medicines to cause withdrawal bleeding so that your cycles can resume.Hope this helpedRegards

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment